Alert archive / New York / Freeze Watches in 2015
Freeze Watch 2, NWS Buffalo, NY
NWS Buffalo, NY issued this freeze watch at May 21, 2015, 2:12 AM EDT for 8 counties in New York. It took effect at May 23, 2015, 12:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 21, 2015, 2:12 AM EDT (06:12 UTC)
- In effect from
- May 23, 2015, 12:00 AM EDT
- Expired
- May 22, 2015, 4:12 AM EDT
- In force
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 77 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 6.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1758 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
641 WWUS71 KBUF 210612 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 212 AM EDT THU MAY 21 2015 NYZ008-211200- /O.CON.KBUF.FR.Y.0003.000000T0000Z-150521T1200Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 212 AM EDT THU MAY 21 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...LEWIS COUNTY. * TIMING...THROUGH EARLY THIS MORNING. * TEMPERATURES...IN THE MID 30S. * IMPACTS...COLD TEMPERATURES AND FROST MAY RESULT IN DAMAGE TO TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ NYZ012-020-021-211415- /O.NEW.KBUF.FZ.A.0002.150523T0400Z-150523T1300Z/ WYOMING-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...WARSAW...OLEAN...WELLSVILLE 212 AM EDT THU MAY 21 2015 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * LOCATIONS...WYOMING...CATTARAUGUS AND ALLEGANY COUNTIES. * TIMING...FROM MIDNIGHT FRIDAY NIGHT INTO SATURDAY MORNING. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * IMPACTS...COLD TEMPERATURES AND FROST WILL LIKELY RESULT IN DAMAGE TO TENDER VEGETATION UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ RSH
5 follow-up statements
938 WWUS71 KBUF 211111 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 711 AM EDT THU MAY 21 2015 NYZ008-211215- /O.CAN.KBUF.FR.Y.0003.000000T0000Z-150521T1200Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 711 AM EDT THU MAY 21 2015 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST ADVISORY. THE THREAT OF FROST HAS ENDED...THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED. $$ NYZ012-020-021-211915- /O.CON.KBUF.FZ.A.0002.150523T0400Z-150523T1300Z/ WYOMING-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...WARSAW...OLEAN...WELLSVILLE 711 AM EDT THU MAY 21 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * LOCATIONS...WYOMING...CATTARAUGUS AND ALLEGANY COUNTIES. * TIMING...FROM MIDNIGHT SATURDAY THROUGH LATE SATURDAY MORNING. * TEMPERATURES...AROUND 30. * IMPACTS...COLD TEMPERATURES AND FROST WILL LIKELY RESULT IN DAMAGE TO TENDER VEGETATION UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JJR/RSH
721 WWUS71 KBUF 211430 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1030 AM EDT THU MAY 21 2015 NYZ012-020-021-212230- /O.CON.KBUF.FZ.A.0002.150523T0400Z-150523T1300Z/ WYOMING-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...WARSAW...OLEAN...WELLSVILLE 1030 AM EDT THU MAY 21 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * LOCATIONS...WYOMING...CATTARAUGUS AND ALLEGANY COUNTIES. * TIMING...FROM MIDNIGHT SATURDAY THROUGH LATE SATURDAY MORNING. * TEMPERATURES...AROUND 30F. * IMPACTS...COLD TEMPERATURES AND FROST WILL LIKELY RESULT IN DAMAGE TO TENDER VEGETATION UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ THOMAS
997 WWUS71 KBUF 211913 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 313 PM EDT THU MAY 21 2015 NYZ013-019-085-220315- /O.EXA.KBUF.FZ.A.0002.150523T0400Z-150523T1300Z/ LIVINGSTON-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...GENESEO...JAMESTOWN...ORCHARD PARK... SPRINGVILLE 313 PM EDT THU MAY 21 2015 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * LOCATIONS...SOUTHERN ERIE...CHAUTAUQUA...AND LIVINGSTON COUNTIES...ESPECIALLY LOCATIONS INLAND FROM LAKE ERIE AND LOW- LYING AREAS ALONG THE UPPER GENESEE VALLEY. * TIMING...FROM MIDNIGHT SATURDAY THROUGH LATE SATURDAY MORNING. * TEMPERATURES...AROUND 30F. * IMPACTS...COLD TEMPERATURES AND FROST WILL LIKELY RESULT IN DAMAGE TO TENDER VEGETATION UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ007-008-220315- /O.EXA.KBUF.FZ.A.0002.150523T0400Z-150523T1300Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 313 PM EDT THU MAY 21 2015 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * LOCATIONS...INTERIOR PORTIONS OF JEFFERSON AND LEWIS COUNTIES AWAY FROM LAKE ONTARIO AND THE SAINT LAWRENCE RIVER...INCLUDING THE BLACK RIVER VALLEY AND TUG HILL REGION. * TIMING...FROM MIDNIGHT SATURDAY THROUGH LATE SATURDAY MORNING. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...COLD TEMPERATURES AND FROST WILL LIKELY RESULT IN DAMAGE TO TENDER VEGETATION UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ012-020-021-220315- /O.CON.KBUF.FZ.A.0002.150523T0400Z-150523T1300Z/ WYOMING-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...WARSAW...OLEAN...WELLSVILLE 313 PM EDT THU MAY 21 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * LOCATIONS...WYOMING...CATTARAUGUS AND ALLEGANY COUNTIES. * TIMING...FROM MIDNIGHT SATURDAY THROUGH LATE SATURDAY MORNING. * TEMPERATURES...UPPER 20S TO LOW 30S. * IMPACTS...COLD TEMPERATURES AND FROST WILL LIKELY RESULT IN DAMAGE TO TENDER VEGETATION UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
455 WWUS71 KBUF 220158 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 958 PM EDT THU MAY 21 2015 NYZ012-013-019>021-085-221030- /O.CON.KBUF.FZ.A.0002.150523T0400Z-150523T1300Z/ WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...GENESEO...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 958 PM EDT THU MAY 21 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * LOCATIONS...WYOMING...LIVINGSTON...CHAUTAUQUA...CATTARAUGUS...ALLEGANY AND SOUTHERN ERIE COUNTIES. ESPECIALLY IN LOW-LYING AREAS INLAND FROM LAKE ERIE. * TIMING...SATURDAY MORNING. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * IMPACTS...COLD TEMPERATURES AND FROST WILL LIKELY RESULT IN DAMAGE TO TENDER VEGETATION UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ007-008-221030- /O.CON.KBUF.FZ.A.0002.150523T0400Z-150523T1300Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 958 PM EDT THU MAY 21 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... * LOCATIONS...INTERIOR PORTIONS OF JEFFERSON AND LEWIS COUNTIES AWAY FROM LAKE ONTARIO AND THE SAINT LAWRENCE RIVER... INCLUDING THE BLACK RIVER VALLEY AND TUG HILL REGION. * TIMING...SATURDAY MORNING. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...COLD TEMPERATURES AND FROST WILL LIKELY RESULT IN DAMAGE TO TENDER VEGETATION UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
505 WWUS71 KBUF 220812 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 412 AM EDT FRI MAY 22 2015 NYZ012-013-019>021-085-221615- /O.UPG.KBUF.FZ.A.0002.150523T0400Z-150523T1300Z/ /O.NEW.KBUF.FZ.W.0002.150523T0400Z-150523T1300Z/ WYOMING-LIVINGSTON-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...WARSAW...GENESEO...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 412 AM EDT FRI MAY 22 2015 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...WYOMING...LIVINGSTON...CATTARAUGUS...AND ALLEGANY COUNTIES...AND PORTIONS OF SOUTHERN ERIE AND CHAUTAUQUA COUNTIES AWAY FROM THE IMMEDIATE LAKE ERIE SHORELINE. * TIMING...FROM MIDNIGHT TONIGHT THROUGH LATE SATURDAY MORNING. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * IMPACTS...SUCH TEMPERATURES WILL RESULT IN DAMAGE TO TENDER VEGETATION UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ007-008-221615- /O.UPG.KBUF.FZ.A.0002.150523T0400Z-150523T1300Z/ /O.NEW.KBUF.FZ.W.0002.150523T0400Z-150523T1300Z/ JEFFERSON-LEWIS- INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE 412 AM EDT FRI MAY 22 2015 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...JEFFERSON AND LEWIS COUNTIES. * TIMING...FROM MIDNIGHT TONIGHT THROUGH LATE SATURDAY MORNING. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. * IMPACTS...SUCH TEMPERATURES WILL RESULT IN DAMAGE TO TENDER VEGETATION UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ005-006-221615- /O.NEW.KBUF.FZ.W.0002.150523T0400Z-150523T1300Z/ NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO 412 AM EDT FRI MAY 22 2015 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY. * LOCATIONS...PORTIONS OF OSWEGO AND NORTHERN CAYUGA COUNTIES AWAY FROM THE IMMEDIATE LAKE ONTARIO SHORELINE. * TIMING...FROM MIDNIGHT TONIGHT THROUGH LATE SATURDAY MORNING. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...SUCH TEMPERATURES WILL RESULT IN DAMAGE TO TENDER VEGETATION UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ001>004-010-011-014-221615- /O.NEW.KBUF.FR.Y.0004.150523T0400Z-150523T1300Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-ONTARIO- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...BUFFALO...BATAVIA...CANANDAIGUA 412 AM EDT FRI MAY 22 2015 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SATURDAY. * LOCATIONS...NIAGARA...ORLEANS...MONROE...WAYNE...NORTHERN ERIE...GENESEE...AND ONTARIO COUNTIES. * TIMING...FROM MIDNIGHT TONIGHT THROUGH LATE SATURDAY MORNING. * TEMPERATURES...IN THE LOWER TO MID 30S. * IMPACTS...AREAS OF FROST WILL RESULT IN DAMAGE TO TENDER VEGETATION UNLESS PROTECTIVE MEASURES ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JJR
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this freeze watch went out at May 21, 2:08 AM EDT, 4 minutes earlier.
Area forecast discussion, May 21, 2:08 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
208 AM EDT THU MAY 21 2015
.SYNOPSIS...
TONIGHT WILL BE ANOTHER CHILLY NIGHT FOR THE EASTERN GREAT LAKES
REGION AS A COOL AIRMASS LINGERS OVER THE REGION. HIGH PRESSURE
WILL BRING FAIR WEATHER CONDITIONS INTO THE WEEKEND...BEFORE A
SOUTHERLY FLOW BRINGS WARMER TEMPERATURES AND A CHANCE OF
THUNDERSTORMS EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
DURING THE REST OF THE NIGHT...A WEAK WAVE OF LOW PRESSURE WILL
SLIDE BY WELL TO OUR SOUTH ACROSS THE OHIO AND TENNESSEE
VALLEYS... IN CONJUNCTION WITH THE RIGHT REAR QUADRANT OF AN UPPER
LEVEL JET STREAK PASSING ACROSS THE UPPER OHIO VALLEY. WITH A VERY
DRY AIRMASS REMAINING IN PLACE IN THE LOWEST 6-10 KFT OF THE
ATMOSPHERE PER OBSERVED AND MODEL SOUNDINGS...THIS SYSTEM SHOULD
JUST BRING INCREASING/THICKENING MID AND HIGH CLOUD COVER TO MOST
OF OUR AREA OVERNIGHT...WITH PERHAPS A FEW SPRINKLES REACHING THE
GROUND ACROSS THE WESTERN SOUTHERN TIER. OVERNIGHT LOWS WILL RANGE
FROM THE UPPER 30S TO LOWER 40S IN MOST PLACES...WITH PERHAPS SOME
MID 30S AND PATCHY FROST FOUND ACROSS LEWIS COUNTY... WHERE A
FROST ADVISORY REMAINS IN PLACE.
THURSDAY HIGH PRESSURE TO OUR WEST WILL BRING DRIER AIR SOUTHWARD
SUCH THAT WE SHOULD SEE A CLEARING FROM NORTHWEST TO SOUTHEAST
ACROSS THE CWA. WE SHOULD STILL REMAIN PRECIPITATION FREE...WITH
AIR TEMPERATURES A FEW DEGREES WARMER THAN TODAY. HIGHS TOMORROW
WILL TOP OUT IN THE 60S...WITH MID 60S FOUND ACROSS THE NORTHERN
NIAGARA FRONTIER AND GENESEE/FINGER LAKES REGION.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
UPPER LEVEL ENERGY WILL DROP SOUTHEAST FROM HUDSON BAY INTO NORTHERN
NEW ENGLAND THURSDAY NIGHT INTO FRIDAY...PUSHING A WEAK COLD FRONT
DOWN INTO THE LOWER GREAT LAKES. THETA-E POOLING AHEAD OF THE FRONT
MAY SUPPORT A FEW SHOWERS...BUT FOR THE PART EXPECT THE FRONT TO
SLIDE THROUGH DRY.
HIGH PRESSURE WILL THEN REBUILD OVER WESTERN AND NORTH CENTRAL NEW
YORK LATER FRIDAY BEFORE SLIDING EAST TO THE MID-ATLANTIC STATES ON
SATURDAY...RETURNING DRY WEATHER TO THE AREA.
TEMPERATURES WILL REMAIN BELOW NORMAL AS WE HEAD INTO THE END OF THE
WEEK AND WEEKEND. THE COLDEST PERIOD CONTINUES TO LOOK LIKELY FRIDAY
NIGHT INTO SATURDAY MORNING...UNDER CLEARING SKIES AND DIMINISHING
WINDS. FROST/FREEZE CONDITIONS CONTINUE TO APPEAR LIKELY DURING THIS
TIME PERIOD AND WILL MAINTAIN THE RISK WITHIN THE HWO PRODUCT.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE BROAD SURFACE WHICH HAS BEEN PARKED OVER THE GREAT LAKES WILL
MOVE EAST SUNDAY WHILE A STUBBORN UPPER RIDGE REMAINS ANCHORED OVER
THE SOUTHEAST CONUS EXTENDING BACK ACROSS THE MIDWEST. MEDIUM RANGE
MODELS CONTINUING TO DIFFER ON THE TIMING OF THE INCOMING
PRECIPITATION ASSOCIATED WITH THE APPROACH A SURFACE WARM FORECAST
PUSHING NORTHWARD FROM THE OHIO VALLEY. LATEST GFS SUGGESTS THAT THE
PRECIPITATION WILL START OVER THE REGION SUNDAY NIGHT...WHILE THE
ECMWF HOLDS IT OFF UNTIL MONDAY. THINK THAT THE ECMWF MAY HAVE THE
BETTER IDEA JUST BASED ON STRENGTH OF UPPER RIDGE AND ASSOCIATED
DRIER AIR REMAINING IN PLACE. WOULD NOT RULE OUT SOME SHOWER
ACTIVITY SNEAKING INTO WESTERN AREA LATE SUNDAY NIGHT...BUT LOOKS
LIKE THE BEGINNING OF AN UNSETTLED AND POTENTIALLY UNSETTLED/WET
WEEK WILL BEGIN MONDAY...ESPECIALLY LATER IN THE DAY.
TEMPERATURES LOOK TO START OFF AT OR JUST BELOW NORMAL BEFORE
WARMING TO ABOVE NORMAL LEAVES BY MID WEEK.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
EXPECT VFR CONDITIONS TO CONTINUE TO PREVAIL THROUGH THE TAF
PERIOD. FAIRLY WIDESPREAD MID AND HIGH CLOUDS OVERNIGHT ASSOCIATED
WITH A WEAK WAVE OF LOW PRESSURE/UPPER LEVEL JET STREAK PASSING
ACROSS THE OHIO VALLEY WILL TEND TO THIN OUT SOME FROM NORTH TO
SOUTH THURSDAY AND THURSDAY EVENING FOLLOWING THE PASSAGE OF THESE
FEATURES...BEFORE VFR CLOUD COVER INCREASES AGAIN OVERNIGHT
THURSDAY NIGHT IN ASSOCIATION WITH AN APPROACHING COLD FRONTAL
BOUNDARY. WHILE THIS LATTER FEATURE COULD TOUCH OFF A FEW SPOTTY
LIGHT SPRINKLES OR SHOWERS LATE TONIGHT...THESE ARE NOT EXPECTED
TO RESULT IN ANY RESTRICTIONS IN FLIGHT CONDITIONS.
OUTLOOK...
FRIDAY THROUGH SUNDAY...VFR.
MONDAY...VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS/ATTENDANT
MVFR.
&&
.MARINE...
WINDS AND WAVES WILL REMAIN BELOW SCA CRITERIA THROUGH THE END OF
THE WEEK AS HIGH PRESSURE SLOWLY ADVANCES EASTWARD ACROSS THE
EASTERN GREAT LAKES REGION FROM THE NORTHERN PLAINS. THE ONLY
EXCEPTION WILL BE FRIDAY WHEN WINDS AND WAVES MAY NEAR SCA ON THE
LAKES FOLLOWING THE PASSAGE OF A COLD FRONT.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING
FOR NYZ012-020-021.
FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR NYZ008.
MARINE...NONE.
&&
SYNOPSIS...APFFEL/THOMAS
NEAR TERM...APFFEL/JJR/THOMAS
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...JJR
MARINE...APFFEL/JJR/THOMASHazardous weather outlook, May 20, 2:47 PM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 247 PM EDT WED MAY 20 2015 NYZ004-005-211900- WAYNE-NORTHERN CAYUGA- 247 PM EDT WED MAY 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-211900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 247 PM EDT WED MAY 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-006-007-010>014-019>021-085-211900- NIAGARA-ORLEANS-MONROE-OSWEGO-JEFFERSON-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 247 PM EDT WED MAY 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. IN THE WAKE OF A COLD FRONTAL PASSAGE ON FRIDAY...TEMPERATURES WILL FALL SHARPLY FRIDAY NIGHT WITH MANY LOCATIONS INLAND OF THE LAKES POTENTIALLY DROPPING INTO THE 30S. WITH WINDS BECOMING LIGHT...WIDESPREAD FROST WILL BE POSSIBLE. FARTHER INLAND ACROSS THE SOUTHERN TIER...TEMPERATURES MAY DIP DOWN TO FREEZING BRIEFLY EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ008-211900- LEWIS- 247 PM EDT WED MAY 20 2015 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. IN THE WAKE OF A COLD FRONTAL PASSAGE ON FRIDAY...TEMPERATURES WILL FALL SHARPLY FRIDAY NIGHT WITH MANY LOCATIONS POTENTIALLY DROPPING INTO THE 30S...AND POSSIBLY NEAR THE FREEZING MARK IN COLDER SPOTS OF THE COUNTY. WITH WINDS BECOMING LIGHT...WIDESPREAD FROST WILL AGAIN BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:48 PM EDT | Small Craft Advisory | BUF | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.